Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 38, NWS Pittsburgh, PA

June 9, 2025Clarion County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jun 9, 2025, 6:30 PM EDT for Clarion County, Pennsylvania. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2025, 6:30 PM EDT (22:30 UTC)
Expired
Jun 9, 2025, 8:25 PM EDT
In force
115 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Clarion County, PA

The radar

The Pittsburgh radar (KPBZ), 99 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:19 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 9, 3:19 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
319 PM EDT Mon Jun 9 2025

.SYNOPSIS...
Showers and thunderstorms are expected through this evening as a
cold front crosses the area. High pressure will then provide
quiet weather with less humidity Tuesday through Thursday. Rain
chances return Friday and on into the weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
KEY MESSAGES:

- Thunderstorms with potential for damaging winds and heavy
  rainfall through this evening
---------------------------------------------------------------

Sufficient heating with temperatures in the 70s and Tds in the
middle 60s has resulted in SBCAPE of about 1,500 j/kg. Wind
fields continue to strengthen and expecting 850 700 500 mb flow
unidirectional from SW at roughly 30 45 50 knots respectively
which is the main ingredient to support damaging wind gusts. 30
meter height falls this evening help with lift as upper low
tracks from Wisconsin to northern lower Michigan.

Some limitations to severe potential include weak mid level
lapse rates and DCAPE values of just 200-400 j/kg. Low level
shear is marginal for significant tornadoes.

Decent moisture transport and PWs of 1.4" create some concern
for heavy rainfall, and individual storms will have heavy
downpours but will be fast moving and only training or multiple
rounds would produce impactful amounts of rain.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
KEY MESSAGES:

- Dry and less humid weather on tap
----------------------------------------------------------------

30 meter height rises Tuesday and 50 meters Wednesday are
expected with 500 mb heights stabilizing around 5850 meters
with relatively fast WNW flow setting up. High pressure at
surface should control the Ohio Valley during the period with
lowering Tds and quiet conditions. Temperatures warm into the
middle 80s by Thursday.

Weak upper trough sneaks across AZ and NM in route to OK/TX
during the period, which will set up our weather for the
weekend.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
KEY MESSAGES:

- Rain chance returns Friday through Monday
-------------------------------------------------------------------

Westerly flow with heights in the middle 580s expected during
the period. Confluent flow pattern aloft northeast of the
central US trough should keep high pressure over the Great Lakes
area and set up a slow moving west-east frontal zone in the Ohio
Valley which will gradually allow for moisture pooling and
destabilization during the period. Flow does weaken and
vertical wind shear would support weakly organized convection
during the period, so overall organized severe threat appears
limited. With weaker wind fields the focus would shift to slow
moving and locally heavy pulse to multi-cell storms that are
mainly diurnally driven.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A broken line of showers and thunderstorms is favored ahead of
a pre- frontal trough and ahead of an upper level trough axis,
moving west to east through 02z. However, recent hi-res
modeling dampens the probabilities of this convection reaching
KMGW and KLBE. That said, if storms can form and progress
eastward, there is a risk for gusty wind (favoring 30-40kts, but
up to 55kts) and large hail.

Delay in the upper trough axis timing may maintain a scattered
light rain showers for 2-4 hours behind the main convective
line between 00z-06z before dry advection ends precipitation
chances. Confidence is low on the the evolution of cig heights
after 06z as models diverge between a back-building post-frontal
MVFR/IFR stratus layer versus clearing skies that enable pre-
dawn fog/low stratus.

Diurnal mixing, subsidence, and dry advection will ensure all
terminals are VFR by 18z Tuesday with occasionally gusty
westerly flow.

Outlook...
High pressure and weak flow aloft is favored to maintain VFR
and dry weather through the bulk of the day Thursday.

Weak disturbances within the upper flow may bring increased
precipitation chances Friday into the weekend.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...Craven
NEAR TERM...Craven
SHORT TERM...Craven
LONG TERM...Craven
AVIATION...Frazier
Hazardous weather outlook, Jun 9, 12:29 PM EDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1229 PM EDT Mon Jun 9 2025

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>514-101630-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1229 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected with the potential for damaging winds and
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Craven

In the hours before

Local storm report, Jun 9, 5:28 PM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
528 PM EDT Mon Jun 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Hail             2 ESE Sligo             41.10N 79.46W
06/09/2025  M1.50 Inch       Clarion            PA   Emergency Mngr

            Picture of hail next to ruler sent from EM
            near Sligo, PA.

&&

Lupo

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:39 PM EDTTornado WarningPBZMercer9 min
Jun 9, 3:42 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence48 min
Jun 9, 4:02 PM EDTSevere Thunderstorm WarningPBZForest, Venango28 min
Jun 9, 4:49 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson56 min
Jun 9, 4:58 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson47 min
Jun 9, 5:22 PM EDTTornado WarningPBZClarion, Forest, Jefferson38 min
Jun 9, 5:28 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler, Washington28 min
Jun 9, 6:09 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Venango17 min
Jun 9, 6:52 PM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Jefferson38 min
Jun 9, 7:00 PM EDTSevere Thunderstorm WarningPBZGreene45 min
Jun 9, 7:13 PM EDTSevere Thunderstorm WarningPBZJefferson42 min
Jun 9, 3:26 PM EDTFlash Flood WarningPBZCarroll, Harrison, Tuscarawas2 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.